# SDR 2003FA0000823

- Difficulty date: July 29, 2003
- Submitted: August 11, 2003
- Operation: General aviation
- Aircraft: N600TE
- Make and model: Piper PA60601
- Aircraft serial: 610146077
- Aircraft time: 6,973 hours
- Engine: Lyc IO540S1A5
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 400053501
- Condition: Broken
- Location: Mlg
- Part time: 6,973 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TORQUE LINK ATTACH POINT ON THE RIGHT STRUT BROKE AT LANDING. THIS ALLOWED THE RIGHT MLG TIRE TO ROTATE AND PULL THE AIRCRAFT OFF THE RUNWAY. THE RESULTING SIDE LOAD ON THE MLG CAUSED THE OVER CENTER LINK PN 400084-001, AND THE STRUT CYLINDER 400054-001, TO BREAK. ALSO, BOTH RIGHT SIDE MLG DOOR WERE DAMAGED ALONG WITH THE RIGHT FLAP.   THE CUFF FOR ATTACHING THE TORQUE LINKS  TO THE STRUT IS INSTALLED BY THE SWEAT METHOD. IN THIS CASE, THE CUFF WAS BROKEN AT THE ATTACH POINT FOR THE SCISSORS LINK FOR SOME TIME AND NOT NOTICED DUE TO COVERAGE OF PAINT. IT TOOK A FEW LANDINGS FOR THE SWEAT ATTACHMENT TO BREAK LOOSE. THE DISBONDING WAS EVIDENT BY THE DISCOLOR OF THE SWEAT SEALED AREA ON THE CUFF AND THE STRUT.
